PDA

View Full Version : Coming off citalopram, anxiety and derealisation.



pheetuz
29-12-09, 16:08
Hi folks.

Been coming of citalopram for a few weeks now after being on it for 3months, this is with a view to moving onto dosulipin, but i was going to consider trying a few weeks without any ADs as my CBT starts at the beginning of january.

I was on 20MGs of cit for about 2 / 2.5 months and have lowered my dose slowly over the past 3 or 4 weeks, going down by 5MGs at a time and im currently on 5MGs and have been for 6 days.

Havent had any real side effects to speak of, by this i mean i didnt feel any worse than i did on 20MGs and everything seemed to be going fairly smoothly. This was up untill boxing day evening where i got really anxious but not about anything in particular, just had a knot in my stomach, i took 2MGs of valium and then forced myself to go out and see some friends, this got rid of the anxiety but everything didnt feel real from there on out.
(Everything didnt feel real on 20MGs either but not this unreal)

Since then i have woken up every morning with high anxiety levels and its been a real struggle to get outta bed and get on with the day, coupled with this everything doesnt feel real at all, am getting anxious that im going to start hallucinating and lose a grip, keep telling myself that im not but it doesnt seem to help a lot, damn anxiety.

Anyway, just wondering if anyone else had had this coming off of cit?? Wanna figure out if this is just normal as im coming off of the cit or whether this is caused by underlying anxiety that isnt going to go away once my body adjusts to the lack of cit.

I know im thinking about this far too much and just need to go with it but damn its hard lol.

/Pete

Gaz1981
29-12-09, 22:13
The coming off the Citalopram is what made me procrastinate so long about going on them again this time. Coming off them was one of the worst experiences of my life. My mood plummeted, I was having bad panic attacks, nightmares, tremors, palpitations, cold sweats, hot flushes, paranoia, experiencing severe confusion and disorientation. Basically a full on withdrawal experience in every sense of the word. A truly horrible experience.

All you can do is just solider on with it mate. It took me about 6 weeks to get totally back to normal, but once I did it, I was glad to be off them. Just so you know, I was responsible about how I came off them and I didn't just stop dead. I reduced from 20mg to 10mg for about 4 months, then I went down to 5 for about a month, then I took that every second day for a few weeks, then every 3rd, till I eventually I quit. It wasn't until I stopped altogether that the withdrawal kicked in properly.

pheetuz
29-12-09, 23:10
Yeah, im not looking forward to stopping altogether, especially as im meant to be back at university next monday, was hoping i could come off them over the xmas period :( Out of interest how long were you on cit for before you started coming off of them ??

How did you feel once you were off of them btw ?

Cheers for the reply

/Pete

Gaz1981
30-12-09, 00:27
I think about a year I was on them, but I felt ready to come off them before actually doing it. I'd just experienced the withdrawal a few times when I'd forgotten to get my prescription so I wasn't looking forward to coming off them.

From beginning to end, it took me about 4-6 weeks to feel human again. Human meaning that I felt absolutely no adverse effects about not being on any medication anymore and fully functioning again.

pheetuz
30-12-09, 01:06
Glad to hear that you started to feel human again, really not looking forward to the next few weeks, think its gunna be tough, can handle anxiety or unrealism but not at the same time if u get me lol.

Am definately looking forward to being off of the cit tho, guess it'll be worth it in the end.

Cheers again.

/Pete

Gaz1981
30-12-09, 01:40
Yeah its totally worth it if you feel ready to come off them mate. I was at the point where I felt like they were hindering me more than helping me, so it was just time to get off them.

Good luck!

FreeSpriritedLiss
30-12-09, 19:58
:mad:I feel the same as you, in that I felt Cit was hindering, rather than helping me. I made the silly mistake of stopping tablets altogether. Some side effects have been good - my writers' block has vanished, I'm back to being creative with my choice of langauge (which strangely stopped on the cit) - my friend said "welcome back to the world of synonyms!" However, I've had sudden, uncontrollable, irrational bursts of anger since stopping. I'm not an angry or aggressive person. It comes from nowhere, like for eg if I'm in a queue, or if the person in front of me is walking too slowly for my liking. I'm a pacifist, so I'n never violent, but I shout and scream. Then I calm down and feel embarrassed. I'm thinking of taking lithium to stabilise my moods. What do you think?:lac:

Gaz1981
31-12-09, 15:23
I dunno about lithium, isn't that a bit drastic? If I were you I would consider why you're having these outbursts first. Is it because you're stressed out all the time and you're on edge? I'm not an angry or a violent person either, but I found in the months leading up to going on these tablets I had very little patience and I was very easily annoyed. Very short tempered. I wasn't prone to outbursts, but I was very cranky and that was only because I controlled my temper so I didn't lose it.

I still haven't gotten rid of that feeling altogether since being back on Citalopram, I'm actually very angry now. Not with the wrong stuff though, like I was before. Before going on these, I was very worn down and had no strength to fight back with the people who are causing me pain. Now I do, and I'm fighting with all that I have. I'm angry at them for taking advantage of me when I was vulnerable for so long. So yeah...Normal healthy anger.

Besides that though, normal people on the street, in queues, etc etc get nothing but smiles and patience again, just like I used to be.

My point is, if you're just stressed out, address that before numbing yourself with lithium. I think knowing exactly whats making you mad and dealing with that instead of burying it with more medication is half the battle.

pheetuz
02-01-10, 02:37
How long ago did you stop taking the citalopram liss?? It might just still be normal withdrawl effects if it hasnt been too long since you stopped... Would tend to agree with gaz about trying to find the roots of your problems before going onto more medication, think its deffinatlely worth trying to avoid going onto lithium if you can help it.

/Pete

FreeSpriritedLiss
02-01-10, 13:13
Thank you for the advice, Pete and Gaz...stopped about a month ago...at first I felt full of adrenaline and was contantly "doing" things, whether it was walking to the shops that were furthest away just to tire myself out, to cooking dishes upon dishes of elaborate food...Believe me, I've tried to find out root of my anger, but I just can't...though it's always if I'm tired, or if I've been roped into something I wish I'd said no to...I went to see a psyche about a year ago, who thought I had BPD (and, after researching the symptoms, I have to agree with her). She booked me in for a referral. After waiting eight months, I was told that I couldn't have any treatment because I was going back to uni in three months. I still haven't got around to registering with a doc in my uni city, which I know is bad. I don't think \i'm depressed, cause I'm still very active despite coming off the citalopram, I think I do have a personality disorder. My moods are up and down like a yo-yo. I just want lithium to numb me, cause I know that I'm a worthwhile person, I just hate feeling like this and I hate the fact that these mood swings sometimes control me:lac:

NoPoet
02-01-10, 15:21
I think Gaz1981 has hit the nail on the head will everything he said, you should listen to the man :)

Pheetuz, is it possible you're just having a normal blip? The fact that you felt anxious suddenly and its worse in the mornings seems to me to fit the profile of a temporary blip. Coming off the meds hasn't helped but maybe you are so worried about withdrawal syndrome you are making things worse for yourself?

pheetuz
02-01-10, 22:33
Yeah i think your spot on there poet, it seems to have passed now, just think my body didnt like being on 5MGs as now that im off them altogether i feel alot better than i did before.

Have been taking 2grams a day of inositol aswell so i think that might be helping with the withdrawl but overall im feeling pretty damn good compared with the rest of this week.

Been having a few light headed moments and the old head zaps but everything feels more real and i dont feel particularly anxious, all is good for now :)

/Pete :)

sarah peacock
05-01-10, 22:28
Hi there, i stopped taking citalpram about a week and half ago, not because i wanted to because they have made me feel so much better since i started taking them and im only on 10mg. i forgot to pick my prescription up before xmas and decided to see how i get on without them. i felt fine for the first few days but ive noticed the last couple of days ive been feeling really emotional and everynow and then i feel like crying for no reason at all. also i keep getting like tiny electric shocks through my body. they feel like little buzzes every now and then mainly when i stand up or move quickly i get one and now my anxiety feels just as bad as it did before. i dont know if these are just withdrawal symptom or something else and now i cant stp worrying. :unsure: